Vermont, 2007

Heavy Snow in Vermont, February 14, 2007

February 14, 2007 · NWS BTV · 16 events in 16 counties and zones

Low pressure developed across the lower Mississippi river valley on the morning of the 13th and moved into the central Appalachians by the early morning hours of the 14th. |Snow moved into southern Vermont around midnight on the 14th, then overspread the rest of Vermont during the early morning hours.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.6 million
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

Low pressure developed across the lower Mississippi river valley on the morning of the 13th and moved into the central Appalachians by the early morning hours of the 14th. During the early morning hours of the 14th, a coastal low quickly developed near the Delmarva peninsula and rapidly intensified, as it moved northeast across southeast Massachusetts and into the Gulf of Maine by the evening of the 14th.|Snow moved into southern Vermont around midnight on the 14th, then overspread the rest of Vermont during the early morning hours. Snow fell heavy at times from late morning through early afternoon in southern Vermont and early afternoon through early evening elsewhere, before dissipating during the night. Snowfall rates of 2 to 4 inches per hour and brisk winds of 15 to 25 mph caused near whiteout conditions at times, along with considerable blowing and drifting of the snow, making roads nearly impassable. Further, temperatures in the single numbers above zero combined with these brisk winds created wind chill values of 10 degrees below zero or colder. |Snowfall totals ranged from 15 to 25 inches in the Connecticut river valley to 20 to 35 inches elsewhere across Vermont. The National Weather Service office in South Burlington set an all-time record 24 hour snowfall of 25.3 inches, breaking the old mark of 23.1 inches set on January 14, 1934. In addition, the storm total of 25.7 inches was the 2nd heaviest storm total snowfall on record, behind the 29.8 inches received on December 25th through 28th, 1969.|Some specific snowfall totals include; 15 inches in South Hero (Grand Isle), 16 inches in Chester (Windsor), Swanton and Enosburg Falls (Franklin), 17 inches in Woodstock and Windsor (Windsor), 18 inches in East Haven (Essex), 19 inches in Plainfield (Washington), Greensboro (Orleans), Chelsea and Strafford (Orange), 20 inches in Hartland (Windsor), East Burke, Lyndon and Hartland (Caledonia), Poultney (Rutland), Island Pond (Essex), 22 inches in Marshfield and Woodbury (Washington), Rutland (Rutland), Brookfield (Orange), Jeffersonville (Lamoille), springfield (Windsor) and Stannard (Caledonia), 24 inches in New Haven (Addison), Milton (Chittenden) and Holland (Orleans), 26 inches in Northfield (Washington), Newport (Orleans), Fairfax (Franklin), Maidstone Lake (Essex), South Burlington (Chittenden) and Cornwall (Addison), 27 inches in Salisbury and south Lincoln (Addison), Williston and Essex (Chittenden), Corinth (Orange) and White River Junction (Windsor), 29 inches in Waitsfield (Washington), Stowe (Lamoille), North underhill and Hanksville (Chittenden)...30 inches in Richford (Franklin), Eden (Lamoille), Montpelier and Worcester (Washington), 31 inches in Waterbury Center (Washington), Randolph (Orange), Morrisville (Lamoille), Canaan (Essex), Monkton (Addison), Jericho and Hinesburg (Chittenden), 32 inches in Walden (Caledonia) and Bethel (Windsor), 33 inches in Pittsford (Rutland) with 36 inches in Cambridge (Lamoille) and Goshen (Addison).|The deep snowfall (18-30 inches) and deeper snow drifts (4-6+ feet) caused numerous problems, including the blocking of numerous heat vents that resulted in the build-up of carbon monoxide and sent dozens of people seeking treatment at area hospitals. There were additional indirect injuries resulting from this storm, including vehicle accidents and cardiac arrests due to overexertion during snow removal. Snow removal operations took several days and up to a week in some urban communities. In addition, the weight of the heavy snowfall on some weaker roofs, resulted in the partial or total collapse of 20 or more barn roofs and the deaths of more than 100 cattle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 13, 9:57 PM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Feb 13, 9:57 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
957 PM EST TUE FEB 13 2007

.SYNOPSIS...SURFACE OBSERVATIONS AT 02Z SHOW A SURFACE LOW
PRESSURE AREA OVER EASTERN KENTUCKY...WITH A SECONDARY LOW
PRESSURE AREA BEGINNING TO FORM OVER SOUTH CAROLINA...WITH AN
INVERTED TROUGH EXTENDING NORTHEAST TO CAPE HATTERAS NORTH CAROLINA.
THIS IS THE SECONDARY LOW PRESSURE AREA THAT WILL BEGIN TO DEEPEN OVERNIGHT
AND MOVE NORTHEAST...AS THE PRIMARY LOW OVER THE OHIO VALLEY
BEGINS TO FILL AND WEAKEN.
&&

.SHORT TERM /OVERNIGHT/...
SURFACE OBSERVATIONS SHOWING LEADING EDGE OF SNOW ACROSS WESTERN
AND CENTRAL NEW YORK STATE AND EXTENDING SOUTHEAST TO THE LOWER
HUDSON VALLEY AT 02Z. SURFACE DEW POINTS STILL QUITE LOW ACROSS
THE REGION RANGING FROM 10 BELOW TO 15 BELOW...AND BECAUSE OF THIS
IT WILL TAKE AWHILE FOR THE LOWER PORTION OF THE ATMOSPHERE TO MOISTEN.
ALTHOUGH COMPOSITE RADAR LOOP SHOWING RETURNS MOVING NORTHEAST
INTO THE REGION...THIS IS MAINLY SNOW THAT IS ALOFT...AS THE LOWER
PORTION OF THE ATMOSPHERE IS STILL DRY AS STATED IN THE REASONS
LISTED ABOVE...AND ANY PRECIPITATION IS EVAPORATING BEFORE IT REACHES
THE SURFACE.

WILL UPDATE THE ZONE FORECASTS TO GIVE A TIME RANGE AS TO WHEN SNOW
WILL BEGIN OVERNIGHT. EXPECTING SNOW TO DEVELOP ACROSS MOST OF THE REGION
BETWEEN 2 AM EST AND 4 AM EST...EXCEPT BETWEEN 1 AM AND 3 AM ACROSS
SOUTHERN VERMONT. WILL ALSO RAISE THE POPS TO CATEGORICAL
OVERNIGHT ACROSS THE NORTHERN ZONES...AND WILL MAKE SOME MINOR
TWEAKS TO OVERNIGHT MIN TEMPERATURES. OTHERWISE...NO CHANGES TO
THE REMAINDER OF THE FORECAST.
&&

.PREV DISCUSSION... /ISSUED 421 PM EST TUE FEB 13 2007/

SHORT TERM /TONIGHT THROUGH THURSDAY/...
CONFIDENCE RUNNING HIGH ON STORM TO IMPACT THE NORTH COUNTRY WITH
HEAVY SNOW AND NEAR BLIZZARD CONDITIONS ON WEDNESDAY AND WEDNESDAY
NIGHT.  SURFACE LOW THAT WAS OVER ARKANSAS THIS MORNING WILL TRACK
NORTHEAST OVERNIGHT AND REACH THE CAPE COD AREA LATE IN THE DAY ON
WEDNESDAY. IT WILL INTENSIFY AS SYSTEM IS IN FAVORABLE COUPLED JET
AT 250 MB.  FORECAST DIVERGENCE AT 250 MB IS VERY STRONG ON
WEDNESDAY...THUS FAVORING THE DEEPENING LOW.  THE RESULTING VERTICAL
MOTION WILL BE VERY STRONG AND APPEARS TO WANT TO BE LAID OUT IN AN
AXIS FROM THE ADIRONDACKS TO POINTS NORTHEAST.  WITH SUCH A
SYNOPTICALLY DRIVEN SYSTEM...FEEL HEAVY SNOW THREAT SHOULD BE JUST
ABOUT EVERYWHERE IN OUR AREA.  IF THERE IS ONE AREA THAT COULD SEE A
HIGHER POTENTIAL FOR HEAVY SNOW IT WOULD BE THE NORTHERN
ADIRONDACKS...CHAMPLAIN VALLEY...AND NORTH CENTRAL AND NORTHEAST
VERMONT.  EXAMINATION OF 850 AND 700 MB FRONTOGENESIS FIELDS SHOW A
FAVORABLE OVERLAP OF MAXIMA...WHICH SUGGESTS AN AXIS OF HEAVIER
SNOW.  THUS HAVE INCREASED SNOW TOTALS ACROSS ALL AREAS...BUT IN
PARTICULAR ACROSS THE NORTHERN ADIRONDACKS...CHAMPLAIN VALLEY AND
NORTH CENTRAL AND NORTHEAST VERMONT.  WILL FORECAST 16 TO 26 INCHES
IN THESE AREAS...12 TO 24 INCHES OVER SOUTHEAST VERMONT WHERE SOME
SLEET MAY MIX IN...AND 8 TO 16 INCHES ACROSS THE SAINT LAWRENCE
VALLEY.  INSTABILITY SHOULD ALSO EXIST WEDNESDAY AFTERNOON TO
ENHANCE THE SNOWFALL POTENTIAL AND SEEING THE FAVORABLE CROSS-HAIR
ORIENTATION OF OMEGA AND SNOW GROWTH TO INDICATE WE COULD SEE SOME
TWO TO FOUR INCH PER HOUR SNOW RATES WEDNESDAY AFTERNOON INTO EARLY
WEDNESDAY NIGHT.  TOTAL QPF FROM THIS EVENT SHOULD BE IN THE 1 TO 2
INCH RANGE WITH A 10:1 OR 15:1 SNOW RATIO.  WHAT SHOULD HAVE A
SIGNIFICANT IMPACT ON THE AREA WILL BE THE INCREASING NORTHWEST
WINDS WITH SPEEDS INCREASING TO 10 TO 20 MPH AND GUSTS TO 35 MPH.
THIS SHOULD RESULT IN NEAR BLIZZARD CONDITIONS AND WILL CONTINUE TO
HIGHLIGHT BLOWING AND DRIFTING SNOW IN THE ZONES AND IN ANY
STATEMENTS.  LATER SHIFTS WILL NEED TO EXAMINE THE POSSIBILITY OF
MEETING BLIZZARD CRITERIA.  SNOW WILL TAPER OFF AFTER MIDNIGHT
WEDNESDAY NIGHT WITH JUST SOME SNOW SHOWERS ON THURSDAY.  BUT WINDS
WILL STILL BE A FACTOR ON THURSDAY ALONG WITH BELOW NORMAL
TEMPERATURES.  COULD ALSO HAVE SOME WIND CHILL ISSUES THURSDAY NIGHT
AND FRIDAY MORNING.

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
FOR THE EXTENDED...STAYED FAIRLY CLOSE TO HPC FOR MUCH OF
TIMEFRAME...AS MDLS CLOSE OVER PAST FEW RUNS SHOWING WRAP-AROUND
MOISTURE FROM EXITING COASTAL STORM...REACHING DOWN OVER THE AREA
INTO EARLY SATURDAY MORN. THIS CUTOFF/VERT STACKED SYSTEM REMAINS
OVER THE CANADIAN MARITIMES DURING THIS TIME...WHICH WILL KEEP BEST
CHANCES FOR -SW IN NORTHERN PORTIONS OF THE FA...ESPECIALLY IN NE
VT. WK RIDGE BUILDS OVER THE CWA LATE MORN SAT INTO THE AFTERNOON
HRS...FOLLOWED BY UPPER TROUGH SWINGING THRU AREA SAT NGT INTO
SUNDAY. KEPT CHANCES POPS AGAIN HERE WITH BEST CHANCES ON WESTERN
FACING SLOPES AND HIR ELEV OF NE VT AND DACKS. THIS MAY HAVE
POTENTIAL FOR COASTAL ENHANCEMENT INTO MON MORN...BUT FOR NOW MDLS
KEEP IT OFFSHORE...NOT AFFECTING THE REGION. MON NGT INTO EARLY
TUESDAY...REGION TAPERING OFF TO -SW/--SW AS RIDGE BUILDS IN FROM
GREAT LKS REGION.

AVIATION...
ALL SITES WILL MAINLY SEE VFR COND THRU 05Z-06Z W/ OCNL AS CEILINGS
LWR JUST BLW 3KFT W/ APPROACHING STORM SYSTEM. AFT 05Z-06Z...COND
WILL BEGIN TO LWR RAPIDLY FROM MVFR AS SNOWFALL BEGINS...W/ 4-5SM
IN -SN...DOWN TO VLIFR AFT 12Z-13Z IN +SN AND VSBY 1/4SM OR LESS AND
VV001-005. HIR TRRN WILL BE OBSCD.

CLIMATE...
THE FOLLOWING CLIMATE INFORMATION IS THE TOP TEN GREATEST SNOW
STORMS TO IMPACT BURLINGTON ALONG WITH DAILY PRECIPITATION AND
SNOWFALL STATS FOR BURLINGTON DURING THE MONTH OF FEBRUARY FROM 1883
TO PRESENT.

TOP TEN GREATEST SNOW STORMS AT BURLINGTON:
1.) 29.8 DEC 25-28 1969
2.) 24.7 JAN 13-14 1934
3.) 22.9 MAR 5-6 2001
4.) 22.4 MAR 13-14 1993
5.) 20.0 NOV 25 1900
6.) 19.7 JAN 25-28 1986
7.) 19.1 MAR 16-17 1937
8.) 18.8 DEC 14-15 2003
9.) 18.3 DEC 6-7 2003
10.) 17.8 JAN 3-4 2003
10.) 17.8 FEB 4-5 1995
NOTE...ONLY ONE TOP TEN GREATEST SNOW STORMS HAS EVER OCCURRED IN
THE MONTH OF FEBRUARY AT BURLINGTON...WITH ONLY 4 OF THE TOP 20
GREATEST SNOW STORMS OCCURRING IN THE MONTH OF FEBRUARY AT BTV
(17.1 FEB 25-26 1966...15.9 FEB 15-17 1909....15.7 FEB 7-8 1983).

THE FOLLOWING ARE THE TOP FIVE DAILY SNOWFALL RECORDS /24HR
PERIOD...FROM MIDNIGHT TO MIDNIGHT/ FOR THE MONTH OF FEBRUARY FOR
BURLINGTON VERMONT.
1.) 16.8 FEB 4TH 1995
2.) 13.1 FEB 25TH 1966
3.) 12.1 FEB 16TH 1958
4.) 11.2 FEB 8TH 1947
5.) 11.0 FEB 7TH 1983

THE FOLLOWING IS TOP FIVE DAILY PRECIPITATION AMOUNTS FOR THE MONTH
OF FEBRUARY FOR BURLINGTON VERMONT.
1.) 1.75 FEB 2ND 1981
2.) 1.71 FEB 7TH 1951
3.) 1.58 FEB 25TH 1915
4.) 1.34 FEB 16TH 1954
5.) 1.27 FEB 15TH 1939

THE DAILY SNOWFALL RECORD FOR FEBRUARY 14TH AT BURLINGTON VERMONT IS
7.8 SET BACK IN 2000. THE DAILY PRECIPITATION RECORD FOR FEBRUARY
14TH IS 0.90 SET BACK IN 1937.

OUR RECORDS SHOW THAT NO 24 HOUR DAILY QPF AMOUNT HAS EVER BEEN OVER
1.75 FOR THE MONTH OF FEBRUARY AT BTV.

THE MAXIMUM MONTHLY SNOWFALL FOR FEBRUARY IS 34.2 SET BACK IN 1958
AND MINIMUM AMOUNT OF MONTHLY SNOWFALL FOR FEBRUARY IS 1.3 SET BACK
IN 1957 FOR BTV.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HEAVY SNOW WARNING FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY
     FOR VTZ001>012-016>019.

NY...HEAVY SNOW WARNING FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY
     FOR NYZ026>031-034-035-087.

&&

SHORT TERM...WGH
Hazardous weather outlook, Feb 13, 4:09 AM EST, 20 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
409 AM EST TUE FEB 13 2007

VTZ003-004-006>008-016>018-140915-
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-
409 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HEAVY
SNOW WARNING FOR CENTRAL AND NORTHERN VERMONT...WHICH IS IN EFFECT
FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY FOR 1 TO 2 FEET OF SNOW.

.DAY ONE...TODAY AND TONIGHT
A DEVELOPING STORM SYSTEM OVER THE OHIO VALLEY WILL SPREAD CLOUDS
AND LIGHT SNOW ACROSS THE AREA BY LATE TONIGHT. SNOWFALL
ACCUMULATION BY DAYBREAK ON WEDNESDAY WILL BE 1 TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A EXTREMELY POWERFUL WINTER STORM WILL DEVELOP ALONG THE CAROLINA
COAST LATE TONIGHT AND TRACK NORTH TOWARD CAPE COD ON WEDNESDAY.
THIS MAJOR NOR EASTER WILL PRODUCE VERY HEAVY SNOWFALL ACROSS
NORTHERN AND CENTRAL VERMONT AS WELL AS THE SPINE OF THE GREEN
MOUNTAINS ON WEDNESDAY. SNOW WILL DEVELOP EARLY WEDNESDAY MORNING
AND BECOMING HEAVY AT TIMES DURING THE DAY...BEFORE TAPERING TO
SNOW SHOWERS BY THURSDAY MORNING.

TOTAL SNOWFALL ACCUMULATIONS WILL BE 1 TO 2 FEET WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. IN ADDITION...SNOWFALL RATES COULD
EXCEED 1 TO 2 INCHES PER HOUR ON WEDNESDAY...COMBINED WITH
DEVELOPING BRISK NORTH WINDS OF 15 TO 25 MPH WILL CREATE AREAS OF
BLOWING AND DRIFTING SNOW WITH NEAR BLIZZARD LIKE CONDITIONS
EXPECTED.

WITH NEAR BLIZZARD CONDITIONS EXPECTED AT TIMES...TRAVEL WILL BE
EXTREMELY DIFFICULT THROUGH MUCH OF WEDNESDAY INTO THURSDAY
MORNING. IF POSSIBLE...TRAVEL SHOULD BE AVOIDED DURING THIS TIME.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION FOR SNOWFALL AMOUNTS WILL BE NEEDED WEDNESDAY
INTO THURSDAY ACROSS NORTHERN NEW YORK AND VERMONT.

VTZ010>012-019-140915-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
409 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VERMONT
AND SOUTHERN VERMONT.

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HEAVY
SNOW WARNING FOR SOUTHERN VERMONT...WHICH IS IN EFFECT FROM 1 AM
WEDNESDAY TO 7 AM EST THURSDAY FOR 1 TO 2 FEET OF SNOW.

.DAY ONE...TODAY AND TONIGHT
A DEVELOPING STORM SYSTEM OVER THE OHIO VALLEY WILL SPREAD CLOUDS
AND SNOW ACROSS SOUTHERN VERMONT TOWARD MIDNIGHT. SNOWFALL ACCUMULATION BY
DAYBREAK ON WEDNESDAY WILL BE 2 TO 4 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A EXTREMELY POWERFUL WINTER STORM WILL DEVELOP ALONG THE CAROLINA
COAST LATE TONIGHT AND TRACK NORTH TOWARD CAPE COD ON WEDNESDAY.
THIS MAJOR NOR EASTER WILL PRODUCE VERY HEAVY SNOWFALL ACROSS
SOUTHERN VERMONT AS WELL AS THE SPINE OF THE SOUTHERN GREEN MOUNTAINS ON
WEDNESDAY. SNOW WILL DEVELOP AROUND MIDNIGHT AND BECOMING HEAVY AT
TIMES DURING THE DAY...BEFORE TAPERING TO SNOW SHOWERS BY THURSDAY
MORNING.

TOTAL SNOWFALL ACCUMULATIONS WILL BE 1 TO 2 FEET WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. IN ADDITION...SNOWFALL RATES COULD
EXCEED 1 TO 2 INCHES PER HOUR ON WEDNESDAY...COMBINED WITH
DEVELOPING NORTH WINDS OF 10 TO 20 MPH WILL CREATE AREAS OF
BLOWING AND DRIFTING SNOW WITH NEAR BLIZZARD LIKE CONDITIONS
EXPECTED.

WITH NEAR BLIZZARD CONDITIONS EXPECTED AT TIMES...TRAVEL WILL BE
EXTREMELY DIFFICULT THROUGH MUCH OF WEDNESDAY INTO THURSDAY
MORNING. IF POSSIBLE...TRAVEL SHOULD BE AVOIDED DURING THIS TIME.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION FOR SNOWFALL AMOUNTS WILL BE NEEDED WEDNESDAY
INTO THURSDAY ACROSS NORTHERN NEW YORK AND VERMONT.

NYZ026-027-087-140915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
409 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK.

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HEAVY
SNOW WARNING FOR THE ST. LAWRENCE VALLEY OF NEW YORK...WHICH IS IN
EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY FOR 6 TO 12 INCHES
OF SNOW.

.DAY ONE...TODAY AND TONIGHT
A DEVELOPING STORM SYSTEM OVER THE OHIO VALLEY WILL SPREAD CLOUDS
AND SNOW ACROSS THE SAINT LAWRENCE VALLEY TOWARD MIDNIGHT. SNOWFALL
ACCUMULATION BY DAYBREAK ON WEDNESDAY WILL BE 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A MAJOR WINTER STORM IS TAKING SHAPE ACROSS THE LOWER MISSISSIPPI
VALLEY REGION THIS MORNING AND WILL SPREAD SNOW INTO THE ST.
LAWRENCE VALLEY BY EARLY WEDNESDAY MORNING. SNOW MAY BE HEAVY AT
TIMES DURING THE DAY WEDNESDAY...WITH BLOWING AND DRIFTING SNOW
WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. SNOW WILL GRADUALLY
TAPER OFF TO SNOW SHOWERS EARLY THURSDAY MORNING. TOTAL SNOW
ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ACROSS THE ST.
LAWRENCE VALLEY WITH THIS STORM SYSTEM.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION FOR SNOWFALL AMOUNTS WILL BE NEEDED WEDNESDAY
INTO THURSDAY ACROSS NORTHERN NEW YORK AND VERMONT.

NYZ029>031-034-140915-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-
409 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK.

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HEAVY
SNOW WARNING FOR THE NORTHERN ADIRONDACKS IN NORTHERN NEW YORK...WHICH
IS IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY FOR 12 TO 18
INCHES OF SNOW.

.DAY ONE...TODAY AND TONIGHT
A DEVELOPING STORM SYSTEM OVER THE OHIO VALLEY WILL SPREAD CLOUDS
AND SNOW ACROSS THE NORTHERN ADIRONDACK MOUNTAINS TOWARD MIDNIGHT.
SNOWFALL ACCUMULATION BY DAYBREAK ON WEDNESDAY WILL BE 1 TO 3
INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A MAJOR WINTER STORM IS TAKING SHAPE ACROSS THE LOWER MISSISSIPPI
VALLEY REGION THIS MORNING AND WILL SPREAD SNOW INTO THE NORTHERN
ADIRONDACKS BY EARLY WEDNESDAY MORNING. SNOW WILL BE HEAVY AT TIMES
DURING THE DAY WEDNESDAY. BLOWING AND DRIFTING SNOW WILL INCREASE
WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING...WITH WIND GUSTS NEAR 35
MPH. SNOW WILL GRADUALLY TAPER OFF TO SNOW SHOWERS BY EARLY
THURSDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 12 TO 18 INCHES ARE
EXPECTED ACROSS THE NORTHERN ADIRONDACKS WITH THIS STORM SYSTEM.
WITH NEAR BLIZZARD CONDITIONS EXPECTED AT TIMES...TRAVEL WILL BE
EXTREMELY DIFFICULT THROUGH MUCH OF WEDNESDAY INTO THURSDAY
MORNING. IF POSSIBLE...TRAVEL SHOULD BE AVOIDED DURING THIS TIME.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION FOR SNOWFALL AMOUNTS WILL BE NEEDED WEDNESDAY
INTO THURSDAY ACROSS NORTHERN NEW YORK AND VERMONT.

NYZ028-035-VTZ001-002-005-009-140915-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-
409 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT AND NORTHWEST VERMONT.

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HEAVY
SNOW WARNING FOR VERMONT AND THE CHAMPLAIN VALLEY OF NEW YORK...WHICH
IS IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY FOR 12 TO 20
INCHES OF SNOW.

.DAY ONE...TODAY AND TONIGHT
A DEVELOPING STORM SYSTEM OVER THE OHIO VALLEY WILL SPREAD CLOUDS
AND SNOW ACROSS THE CHAMPLAIN EARLY WEDNESDAY MORNING. SNOWFALL
ACCUMULATION BY DAYBREAK ON WEDNESDAY WILL BE 1 TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A EXTREMELY POWERFUL WINTER STORM WILL DEVELOP ALONG THE CAROLINA
COAST LATE TONIGHT AND TRACK NORTH TOWARD CAPE COD ON WEDNESDAY.
THIS MAJOR NOR EASTER WILL PRODUCE VERY HEAVY SNOWFALL ACROSS
THE CHAMPLAIN VALLEY ON WEDNESDAY. SNOW WILL DEVELOP AROUND
MIDNIGHT AND BECOMING HEAVY AT TIMES DURING THE DAY...BEFORE
TAPERING TO SNOW SHOWERS BY THURSDAY MORNING.

TOTAL SNOWFALL ACCUMULATIONS WILL BE 10 TO 20 INCHES WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. IN ADDITION...SNOWFALL RATES COULD EXCEED 1 TO 2
INCHES PER HOUR ON WEDNESDAY...COMBINED WITH DEVELOPING NORTH
WINDS OF 10 TO 20 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING
SNOW WITH NEAR BLIZZARD LIKE CONDITIONS EXPECTED.

WITH NEAR BLIZZARD CONDITIONS EXPECTED AT TIMES...TRAVEL WILL BE
EXTREMELY DIFFICULT THROUGH MUCH OF WEDNESDAY INTO THURSDAY
MORNING. IF POSSIBLE...TRAVEL SHOULD BE AVOIDED DURING THIS TIME.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION FOR SNOWFALL AMOUNTS WILL BE NEEDED WEDNESDAY
INTO THURSDAY ACROSS NORTHERN NEW YORK AND VERMONT.

TABER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 heavy snow. Local standard time, as filed.

Heavy Snow, Eastern Rutland

When
February 14, 1:00 AM EST to 9:00 PM EST
Where
Eastern Rutland forecast zone
Property damage
$75,000
Reported by
Trained Spotter
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Heavy Snow, Western Rutland

When
February 14, 1:00 AM EST to 9:00 PM EST
Where
Western Rutland forecast zone
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Heavy Snow, Windsor

When
February 14, 1:00 AM EST to 10:00 PM EST
Where
Windsor forecast zone
Property damage
$250,000
Reported by
Trained Spotter

Heavy Snow, Eastern Addison

When
February 14, 2:00 AM EST to 10:00 PM EST
Where
Eastern Addison forecast zone
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Heavy Snow, Orange

When
February 14, 2:00 AM EST to 11:00 PM EST
Where
Orange forecast zone
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
44.006, -72.377 (the zone’s center; the record gives no point)

Heavy Snow, Washington

When
February 14, 2:00 AM EST to 11:00 PM EST
Where
Washington forecast zone
Property damage
$300,000
Reported by
Trained Spotter
Coordinates
44.273, -72.615 (the zone’s center; the record gives no point)

Heavy Snow, Western Addison

When
February 14, 2:00 AM EST to 10:00 PM EST
Where
Western Addison forecast zone
Property damage
$300,000
Reported by
Trained Spotter
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Heavy Snow, Eastern Chittenden

When
February 14, 3:00 AM EST to 10:00 PM EST
Where
Eastern Chittenden forecast zone
Property damage
$75,000
Reported by
Trained Spotter
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Heavy Snow, Eastern Franklin

When
February 14, 3:00 AM EST to 10:00 PM EST
Where
Eastern Franklin forecast zone
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Heavy Snow, Grand Isle

When
February 14, 3:00 AM EST to 10:00 PM EST
Where
Grand Isle forecast zone
Property damage
$75,000
Reported by
Trained Spotter
Coordinates
44.797, -73.295 (the zone’s center; the record gives no point)

Heavy Snow, Lamoille

When
February 14, 3:00 AM EST to 11:00 PM EST
Where
Lamoille forecast zone
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
44.606, -72.641 (the zone’s center; the record gives no point)

Heavy Snow, Western Chittenden

When
February 14, 3:00 AM EST to 10:00 PM EST
Where
Western Chittenden forecast zone
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Heavy Snow, Caledonia

When
February 14, 4:00 AM EST to 11:00 PM EST
Where
Caledonia forecast zone
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
44.465, -72.102 (the zone’s center; the record gives no point)

Heavy Snow, Essex

When
February 14, 4:00 AM EST to 11:00 PM EST
Where
Essex forecast zone
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
44.728, -71.736 (the zone’s center; the record gives no point)

Heavy Snow, Orleans

When
February 14, 4:00 AM EST to 11:00 PM EST
Where
Orleans forecast zone
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
44.829, -72.244 (the zone’s center; the record gives no point)

Heavy Snow, Western Franklin

When
February 14, 4:00 AM EST to 10:00 PM EST
Where
Western Franklin forecast zone
Property damage
$150,000
Reported by
Trained Spotter
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2007Every state in 2007This day in weather historyWarnings in Vermont, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17385, 17395, 17396, 17382, 17389, 17391, 17392, 17383, 17384, 17387, 17388, 17393, 17381, 17386, 17390, 17394.